Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2007, 2:10 PM MST for Pinal County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 2:10 PM MST (21:10 UTC)
- Expired
- Jul 27, 2007, 3:00 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 76 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 272111 FFWTWC AZC021-272200- /X.NEW.KTWC.FF.W.0016.070727T2110Z-070727T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 300 PM MST * AT 203 PM MST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR AND IN SAN MANUEL. DOPPLER RADAR INDICATED THAT UP TO ONE AND A HALF INCHES HAD FALLEN IN LESS THAN ONE HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3254 11075 3253 11050 3266 11050 3261 11074 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 272131 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 229 PM MST FRI JUL 27 2007 AZC021-272200- /X.CON.KTWC.FF.W.0016.000000T0000Z-070727T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 229 PM MST FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR SOUTHEASTERN PINAL COUNTY... AT 224 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A SECOND THUNDERSTORM WITH HEAVY RAIN IS CURRENTLY MOVING THROUGH THE SAN MANUEL AREA. THE FIRST THUNDERSTORM WITH HEAVY RAIN THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED SOUTH INTO FAR NORTHEAST PIMA COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3254 11075 3253 11050 3266 11050 3261 11074 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 272159 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 255 PM MST FRI JUL 27 2007 AZC021-272205- /X.EXP.KTWC.FF.W.0016.000000T0000Z-070727T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 255 PM MST FRI JUL 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM MST FOR SOUTHEASTERN PINAL COUNTY... DOPPLER RADAR HAS INDICATED THAT HEAVY RAIN IN SAN MANUEL HAD ENDED WITH ONLY LIGHT RAIN FALLING. THE THREAT FLASH FLOODING HAS ENDED BUT THE WASHES ARE LIKELY STILL RUNNING AND WILL SLOWLY RECEDE. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3254 11075 3253 11050 3266 11050 3261 11074 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:00 PM MST, 10 minutes earlier.
Area forecast discussion, Jul 27, 2:00 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE CENTERED NORTH OF THE AREA WILL STEER A SERIES OF UPPER LEVELS DISTURBANCES WEST FROM THE SOUTHERN PLAINS. THESE DISTURBANCES...COUPLED WITH REINFORCING MOISTURE MOVING UP THE GULF OF CALIFORNIA...SHOULD LEAD TO A PARTICULARLY ACTIVE MONSOON PATTERN AGAIN THIS WEEKEND. && .DISCUSSION...SCATTERED THUNDERSTORM ACTIVITY THIS AFTERNOON HAS MOSTLY BE NEAR THE HIGHER TERRAIN BUT ACTION HAS STARTED IN THE VALLEYS. MOVEMENT OF THESE STORMS HAS BEEN RATHER SQUIRRLY GIVEN THE LIGHT STEERING FLOW. THESE STORMS LIKELY ARE MOVING WHERE THEY CAN FIND SOME DEEPER MOISTURE...SORT OF LIKE PLAYING THE PACMAN ARCADE GAME. THE MORNING SOUNDING SHOWED LITTLE STEERING FLOW IN THE COLUMN UP TO 20K. BELIEVE MOST OF THE ACTIVITY WILL BE NEAR THE MOUNTAINS THIS EVENING WITH THE VALLEYS NEEDING OUTFLOW INTERACTIONS FOR STORM DEVELOPMENT. DUE TO THE SLOW MOVEMENT OF STORMS AND COMBINED WITH A VERY MOIST ATMOSPHERE IN PLACE...HEAVY RAIN IS THE PRIMARY THREAT THIS EVENING LEADING TO LOCALIZED FLOODING PROBLEMS. THE WEEKEND LOOKS VERY ACTIVE WITH HIGH PRESSURE OVER SOUTHERN NEVADA AND AN UPPER LOW/INVERTED TROF APPROACHING FROM THE EAST. MODELS HAVE NOT BEEN HANDLING THIS FEATURE WHICH IS CURRENTLY NEAR LUBBOCK. THE STEERING FLOW WILL BE INCREASING...THUS INCREASING THE THREAT OF WET MICROBURST ACTIVITY...ALONG WITH THE THREAT OF NOCTURNAL ACTIVITY....WHICH COULD HAPPEN ANYWHERE. THE GFS MODEL IS TARGETING EASTERN PIMA AND SANTA CRUZ COUNTY SATURDAY NIGHT INTO SUNDAY MORNING. DAYTIME TEMPERATURES WILL REMAIN BELOW NORMAL THIS WEEKEND. EARLY NEXT WEEK HAS THE UPPER HIGH MIGRATING EAST THROUGH THE ROCKIES WITH AN INVERTED TROF MOVING THROUGH NORTHERN MEXICO. THUS WILL CONTINUE STANDARD MONSOON FORECAST. && .AVIATION...THUNDERSTORM ACTIVITY WILL GENERALLY REMAIN NEAR THE HIGHER TERRAIN THIS EVENING WITH KOLS AND KDUG HAVING BETTER CHANCE OF SEEING STORM ACTIVITY. CB BASES COULD AGAIN GET AS LOW AS 5-7KFT AGL WITH BRIEF GUSTS TO 45KTS AND MVFR VISIBILITIES IN HEAVY RAIN. DEBRIS CLOUDINESS WILL BE AROUND OVERNIGHT WITH MORE WIDESPREAD ACTIVITY EXPECTED THIS WEEKEND. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:44 PM MST | Areal Flood Advisory | TWC | Cochise | 47 min |
| Jul 27, 2:22 PM MST | Flash Flood Warning | TWC | Cochise | 83 min |
| Jul 27, 2:25 PM MST | Flash Flood Warning | TWC | Pima | 95 min |
| Jul 27, 3:37 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 83 min |
| Jul 27, 4:53 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.